MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 29nov2022.It was reported that the coil could not advanced.The target lesion was located in the non-tortuous and mildly calcified left iliac arteriovenous.A 10mm x 40cm interlock-35 coil was selected for use.During the procedure, the coil could not be pushed through in the middle part of a 5f non-boston scientific catheter.After several attempts, the device was found stretched.The coil was removed directly and the procedure was completed with another of the same device.No complications were reported and the patient's status was stable.However, returned device analysis revealed the interlocking arm was found detached.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The visual inspection showed that the main coil, the delivery wire and the introducer sheath were returned.The main coil and the delivery wire were not interlocked.There was blood was noticed inside the introducer sheath.The main coil was stretched, kinked and the interlocking arm was detached.It was evidence that the introducer sheath was cut at twist lock section.The functional inspection could not be performed due the main coil and the delivery wire were not interlocked.Under microscope it was observed that the interlocking arm of the main coil was detached.Almost all device dimension passed the dimensional inspection except for the coil arm overall diameter (od) as it could not be measured due the interlocking arm was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16018617
Report Number2124215-2022-53299
Device Sequence Number5784779
Product Code KRD
UDI-Device Identifier08714729793168
UDI-Public08714729793168
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0029178060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Initial Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight60 KG